Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 29, 2005, 11:07 PM CDT for Livingston Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 11:07 PM CDT (04:07 UTC)
- Expired
- May 30, 2005, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 300412
FFWLIX
LAC063-300700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
* UNTIL 200 AM CDT
* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUING TO REDEVELOP
AND MOVE ACROSS SECTIONS LIVINGSTON PARISH. THE HEAVIEST RAINFALL
WAS OCCURRING FROM WALKER TO THE TOWN OF LIVINGSTON AND AROUND
WHITEHALL. THESE THUNDERSTORMS WERE PRODUCING RAINFALL RATES OF
1.5 TO 2 INCHES PER HOUR AT TIMES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3056 9087 3035 9084 3025 9067 3036 9056
3061 9063 3061 9088
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:15 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 29, 8:15 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 815 PM CDT SUN MAY 29 2005 .UPDATE... SENT OUT UPDATE TO ZONES TO REMOVE SEVERE THUNDERSTORM WATCH #348 WHICH EXPIRED AT 800 PM FOR PORTIONS OF SRN MS. SEVERE THUNDERSTORM WATCH #350 REMAINS IN EFFECT FOR TONIGHT UNTIL MIDNIGHT FOR SE LA ALONG AND NORTH OF A LINE FROM PLAQUEMINE TO WHITEHALL...LAKE PONTCHARTRAIN AND NWD INCLUDING THE EXTREME SRN COUNTIES IN SW MS. && .AFTERNOON DISCUSSION... THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT. WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY. THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 82 70 82 / 70 90 60 70 BTR 71 83 72 83 / 70 90 60 70 MSY 74 85 73 84 / 70 90 60 70 GPT 73 83 73 83 / 50 90 60 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 8
In the hours before
Special weather statement, May 29, 5:09 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 PM CDT SUN MAY 29 2005 LAZ040-292245- ST TAMMANY- 509 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS AFFECTING ST TAMMANY PARISH... STRONG THUNDERSTORMS EXTENDING ALONG AND SOUTH OF INTERSTATE 12 WILL MOVE NORTHEAST ACROSS ST TAMMANY PARISH THROUGH 6 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND SLIDELL... MANDEVILLE...COVINGTON AND PEARL RIVER. 11
Local storm report, May 29, 7:37 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 3 N WOODVILLE 31.15N 91.30W
05/29/2005 WILKINSON MS EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN.
0630 PM TSTM WND DMG CENTREVILLE 31.09N 91.07W
05/29/2005 WILKINSON MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN.
&&
11Local storm report, May 29, 7:58 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
758 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MCCOMB 31.25N 90.47W
05/29/2005 PIKE MS EMERGENCY MNGR
1 DRUGSTORE WITH WINDOWS BLOWN OUT AND AWNINGS BLOWN OFF.
4 LARGE SIGNS BLOWN DOWN ROOFS BLOWN OFF 2 OTHER
BUILDINGS...LOCATED NEAR INTERSECTION OF US 51 AND US 98
IN THE COMMERCIAL AREA ON SE SIDE OF TOWN. POSSIBLE
TORNADO.
&&
8Special weather statement, May 29, 10:20 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1020 PM CDT SUN MAY 29 2005 LAZ049-050-300425- ASCENSION-LIVINGSTON- 1020 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS AFFECTING ASCENSION AND LIVINGSTON PARISHES... STRONG THUNDERSTORMS EXTENDING ACROSS ASCENSION PARISH FROM DONALDSONVILLE TO GONZALES TO PRAIRIEVILLE AND IN LIVINGSTON PARISH FROM DENHAM SPRINGS TO THE TOWN OF LIVINGSTON WILL CONTINUE TO AFFECT AREAS ACROSS THESE PARISHES THROUGH 1130 PM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN THAT MAY RESULT IN STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS. 11
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:21 PM CDT | Special Marine Warning | LIX | 84 min | |
| May 29, 9:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 29, 9:22 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 113 min |
| May 29, 10:39 PM CDT | Flash Flood Warning | LIX | Ascension | 3 hr |
| May 29, 11:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| May 30, 12:59 AM CDT | Special Marine Warning | LIX | 91 min | |
| May 30, 2:21 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 24 min |
| May 30, 2:42 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge, West Feliciana | 48 min |
| May 30, 3:20 AM CDT | Special Marine Warning | LIX | 85 min | |
| May 30, 3:46 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville | 29 min |
| May 30, 5:34 AM CDT | Special Marine Warning | LIX | 86 min | |
| May 30, 5:39 AM CDT | Tornado Warning | LIX | Saint Tammany | 51 min |
| May 30, 10:24 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 30, 12:35 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 30, 12:49 PM CDT | Special Marine Warning | LIX | 116 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.